Please use this identifier to cite or link to this item: http://hdl.handle.net/1880/48999
Title: A BSDE approach to a risk-based optimal investment of an insurer
Authors: Elliott, Robert
Siu, Tak Kuen
Keywords: Backward stochastic differential equation;Optimal investment
Issue Date: 2011
Publisher: Elsevier
Citation: Robert J. Elliott, Tak Kuen Siu, A BSDE approach to a risk-based optimal investment of an insurer, Automatica, Volume 47, Issue 2, February 2011, Pages 253-261.
Abstract: We discuss a backward stochastic differential equation, (BSDE), approach to a risk-based, optimal investment problem of an insurer. A simplified continuous-time economy with two investment vehicles, namely, a fixed interest security and a share, is considered. The insurer’s risk process is modeled by a diffusion approximation to a compound Poisson risk process. The goal of the insurer is to select an optimal portfolio so as to minimize the risk described by a convex risk measure of his/her terminal wealth. The optimal investment problem is then formulated as a zero-sum stochastic differential game between the insurer and the market. The BSDE approach is used to solve the game problem. It leads to a simple and natural approach for the existence and uniqueness of an optimal strategy of the game problem without Markov assumptions. Closed-form solutions to the optimal strategies of the insurer and the market are obtained in some particular cases.
Description: Article deposited according to publisher policy posted on SHERPA/ROMEO, June 13, 2012.
URI: http://hdl.handle.net/1880/48999
ISSN: 0005-1098
Appears in Collections:Elliott, Robert

Files in This Item:
File Description SizeFormat 
Elliott_BSDE_Approach_2010_postprint_file.pdf249.47 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.